Hail, Charles Mix
- When
- August 29, 9:29 PM CST
- Where
- Charles Mix County, Lake Andes
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.150, -98.550
2 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Aug 29, 8:05 PM CST, 1 hour 24 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 905 PM CDT WED AUG 29 2001 UPDATED THE CWA ZONE FORECAST AT 0140Z. CLEARED OUT A FEW COUNTIES FROM SEVERE THUNDERSTORM WATCH 701 ON THE BACK SIDE OF THE COLD FRONT. WILL MAKE ADDITIONAL UPDATES AS THE SYSTEM MOVES SOUTHEAST OUT OF THE CWA LATER TONIGHT. SD...NONE UMLAND
SDZ040-055-060-063-064-300230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 825 PM CDT WED AUG 29 2001 ...SEVERE THUNDERSTORM WATCH 701 CANCELED FOR SELECTED COUNTIES... THE LINE OF THUNDERSTORMS MOVING THROUGH SOUTHEAST SOUTH DAKOTA HAS NOW PASSED BY SOME OF THE COUNTIES PREVIOUSLY COVERED BY THE SEVERE THUNDERSTORM WATCH. AS OF 730 PM THE IS NO LONGER IN EFFECT FOR THE SOUTHEAST SOUTH DAKOTA COUNTIES OF BROOKINGS...LAKE...HANSON... DOUGLAS AND CHARLES MIX. THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR THE REMAINDER OF SOUTHEAST SOUTH DAKOTA...SOUTHWEST MINNESOTA... NORTHEAST NEBRASKA...AND MUCH OF NORTHWEST IOWA AS PREVIOUSLY DEFINED. UMLAND
The Sioux Falls radar (KFSD), 155 km away, was scanning. The volume nearest the first event began at 03:30 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds damaged trees and power lines, with numerous power poles reported down. Farm machinery and roofs were damaged, including a roof blown off a home. A mobile home was overturned. Crop damage was reported, but the amount of crop damage was not known.
Large hail fell in an area from near Marty east to Dante, including the town of Wagner. Damage was reported to vehicles and crops, but the amount of damage was not known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2001Every state in 2001This day in weather historyWarnings in South Dakota, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5265582, 5265583, 5265584.